MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Model Number 86-7428
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision of right total knee to address infection.Date of implantation: (b)(6) 2018, date of revision #1: (b)(6) 2020, date of revision #2: (b)(6) 2021, (right knee).Treatment: all products explanted and antibiotic spacer placed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
The patient underwent a right knee revision to address infection, pain, swelling, synovitis, removal of fibrous tissue, and tibial component loosening.The surgeon had to perform a coronal plane osteotomy of the distal femur to remove the well-fixed femoral components.There was noted to be removal of cerclage wires on the femur that were placed prior for an unknown reason on an unknown date.It is unknown if the wires were previously placed due to a complication or to prevent any issues.

Brand Name
UNIVERSAL STEM 115X14MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE RAYNHAM MFG SITE
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12862926
Report Number1818910-2021-26233
Device Sequence Number19985724
Product Code JWH
UDI-Device Identifier10603295217909
UDI-Public10603295217909
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-7428
Device Catalogue Number867428
Device Lot NumberHD0879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; DEPUY1 GENTAMICIN CEMENT 40G; MBT REVISION CEM TIB TRAY SZ 4; MBT TRAY SLEEVE POR M/L 61MM; PFC SIGMA FEM POST AUG SZ5 8MM; PFC SIGMA FEM POST AUG SZ5 8MM; PFC*SIGMA DIS AUG 4MM,SZ5,RGHT; PFC*SIGMA DIS AUG 4MM,SZ5,RGHT; PFC*SIGMA TC3 FEM RT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; TC3 RP TIBIAL INSERT S5,25.0; UNIVERSAL FEM SLV DIS POR 46MM; UNIVERSAL STEM 115X14MM FLUTED; UNIVERSAL STEM 75X20MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceWhite